I quit taking Zoloft 7 days ago. (Yes, cold turkey, at first by accident and then intentionally missed doses.) I want to see how I feel without being on this medicine b/c I have been on it for 4 years. At first I was feeling dizzy and nauseous, and now I feel achy and just really sad! I am wondering when the achiness will go away and when my emotions might level out again.
23 Jun 2011
Hello khabers! Is there some reason other than you wanted to see how you would feel, that you stopped taking your Zoloft? This is a very risky decision because you could suffer serious side effects. I understand that you get to the point that you want to believe that you do not need medications to live a normal life. These feelings can be very overwhelming at times. I tried to stop my Zoloft once after being on it for over 7 years. What a bad decision that was! I started crying and could not stop. I became extremely anxious and felt terrible. My depression symptoms increased. My husband drove me to see my doctor immediately. I was a mess! Since I stopped so recently, my doctor was able to put me back on my normal dose of 200 mg. I was also experiencing alot of stressors at that time of my life. I will never do that again! I also thought that I could live a normal life with medications.
I have to live with some side effects of Zoloft, like Insomnia and weight gain, but I would rather be able to live without depression and anxiety.I hope that you see your doctor ASAP so that you can get back on some kind of treatment for your depression. There is no cure for chronic depression so we have to take the medications in order to live without those terrible emotions we experience. I feel for you and I hope you see your doctor and continue treatment. Let me know how you are doing. I wish you the best! Sweetie Pie
23 Jun 2011
Hello khabers. I also was once some years ago on zoloft. I'd be very carefull, because as you know, zoloft has a a very short half life, meaning that it leaves your body within several days. Since you are a long term user, as you said, four years of taking it, the risk of what you are feeling now can increase/manifest itself even more. I'd seriously consider if anything, tapering the zoloft. And I'd get hold of the person precribing you the medication, explain what you're feeling, and why you've decided to stop taking it. No need to explain to me, its not important. What is important is that I'd like to hear that you are feeling a whole lot better. best of wishes.
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Im 16 ill be 17 at the end of august. Iv been taking zoloft since the may I think idk. I started on 50 mg and didn't feel any different so now ...
5 answers • 27 Jul 2011
I have been taking ventaflaxin , however the last two my husband grab his zoloft and I feel very ti?
should I start my medicine , I really dont know what to do? All I know is I feel horrible. I took zoloft for many years , But my body feels sore to ...
3 answers • 20 Apr 2013
I am looking for any advice. I started zoloft just over 7 years ago and it changed my life. It was the first time in my life I didn't feel that ...
6 answers • 6 Oct 2013
Zoloft - I've been taking this medicine for a month now my first 50 milligram now I'm up to 100 I'm?
... not sleeping well at night and have no appetite should I give this medicine a little more time or should I stop taking it just want to feel normal
1 answer • 30 Jun 2014
I have heard that you folks help financially for people to quit smoking. Can you help me ? Christine
I need to quit do to Medical reasons. And to tell you the truth it is just time to quit before I die from it. I have barley enough money to buy food ...
1 answer • 29 Sep 2014